Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Asymptotic behaviour for a partially diffusive relaxation system

Authors: Miguel Escobedo and Philippe Laurençot
Journal: Quart. Appl. Math. 61 (2003), 495-512
MSC: Primary 35K55; Secondary 35B40, 35L60
DOI: https://doi.org/10.1090/qam/1999834
MathSciNet review: MR1999834
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The time asymptotics of nonnegative and integrable solutions to a partially diffusive relaxation system is investigated. Under suitable assumptions on the relaxation term, the convergence to a self-similar source type solution, either of the heat equation or of the viscous Burgers equation, is proved. The proof relies on optimal decay rates and classical scaling arguments.

References [Enhancements On Off] (What's this?)

  • [BF] H. Brezis and A. Friedman, Nonlinear parabolic equations involving measure as initial conditions, J. Math. Pures Appl. 62 (1983), 73-97. MR 700049
  • [C] I.-L. Chern, Long-time effect of relaxation for hyperbolic conservation laws, Comm. Math. Phys. 172 (1995), 39-55. MR 1346371
  • [CT] M. G. Crandall and L. Tartar, Some relations between nonexpansive and order preserving mappings, Proc. Amer. Math. Soc. 78 (1980), 385-390. MR 553381
  • [EVZ] M. Escobedo, J. L. Vazquez and E. Zuazua, Asymptotic behaviour and source-type solutions for a diffusion-convection equation, Arch. Rational Mech. Anal. 124 (1993), 43-65. MR 1233647
  • [EZ] M. Escobedo and E. Zuazua, Large time behaviour for convection-diffusion equations in $ {\mathbb{R}^{n}}$, J. Funct. Anal. 100 (1991), 119-161. MR 1124296
  • [GvDD] R. E. Grundy, C. J. van Duijn, and C. N. Dawson, Asymptotic profiles with finite mass in one-dimensional contaminant transport through porous media: The fast reaction case, Q. Jl Mech. Appl. Math. 47 (1994), 69-106. MR 1261838
  • [KaTz] M. A. Katsoulakis and A. E. Tzavaras, Contractive Relaxation Systems and the Scalar Multi-dimensional Conservation Law, Comm. P.D.E. 22 (1997), 195-233. MR 1434144
  • [Ko] V. Komornik, Exact Controllability and Stabilization. The Multiplier Method, RAM Res. Appl. Math. 36, Masson/Wiley, Paris/Chichester, 1994. MR 1359765
  • [KT] A. Kurganov and E. Tadmor, Stiff systems of hyperbolic conservation laws: Convergence and error estimates, SIAM J. Math. Anal. 28 (1997), 1446-1456. MR 1474223
  • [LSU] O. A. Ladyženskaja, V. A. Solonnikov, and N. N. Ural'ceva, Linear and Quasilinear Equations of Parabolic Type, Transl. Math. Monogr. 23, Amer. Math. Soc., Providence, 1968. MR 0241822
  • [LS] Ph. Laurençot and F. Simondon, Long-time behaviour for porous medium equations with convection, Proc. Roy. Soc. Edinburgh Sect. A 128 (1998), 315-336. MR 1621331
  • [LN] H. Liu and R. Natalini, Long-time diffusive behaviour of solutions to a hyperbolic relaxation system, Asymptot. Anal. 25 (2001), 21-38. MR 1814988
  • [L] T.-P. Liu, Hyperbolic conservation laws with relaxation, Comm. Math. Phys. 108 (1987), 153-175. MR 872145
  • [LP] T.-P. Liu and M. Pierre, Source-solutions and asymptotic behaviour in conservation laws, J. Differential Equations 51 (1984), 419-441. MR 735207
  • [Na] R. Natalini, Recent results on hyperbolic relaxation problems, in ``Analysis of Systems of Conservation Laws,'' Chapman & Hall/CRC, Boca Raton, 1999, pp. 128-198. MR 1679940
  • [Re] G. Reyes, Asymptotic behaviour in convection-diffusion processes, Nonlinear Anal. 37 (1999), 301-318. MR 1694393
  • [Si] J. Simon, Compact sets in the space $ {L^p}\left( 0, T; B \right)$, Ann. Mat. Pura Appl. (4) 146 (1987), 65-96. MR 916688
  • [TW] A. Tveito and R. Winther, On the rate of convergence to equilibrium for a system of conservation laws including a relaxation term, SIAM J. Math. Anal. 28 (1997), 136-161. MR 1427731
  • [Va] J. L. Vazquez, Asymptotic behaviour of nonlinear parabolic equations. Anomalous exponents, in ``Degenerate Diffusions,'' W. M. Ni, L. A. Peletier & J. L. Vazquez (eds.), IMA Vol. Math. Appl. 47, Springer, New York, 1993, pp. 215-228. MR 1246350
  • [Zu] E. Zuazua, Weakly nonlinear large time behavior in scalar convection-diffusion equations, Differential Integral Equations 6 (1993), 1481-1491. MR 1235206

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35K55, 35B40, 35L60

Retrieve articles in all journals with MSC: 35K55, 35B40, 35L60

Additional Information

DOI: https://doi.org/10.1090/qam/1999834
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society